Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 168, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2008, 4:50 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 4:50 PM CDT (21:50 UTC)
- Expired
- Jun 21, 2008, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Crawford County, IL, Jasper County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:37 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 21, 2:37 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 237 PM CDT SAT JUN 21 2008 .DISCUSSION... ISSUED 237 PM CDT SAT JUN 21 2008 SHORT TERM MODELS LOOKS PRETTY SIMILAR WITH OVERALL UPPER LEVEL PATTERN AND SURFACE PATTERN NEXT SEVERAL DAYS. IN THE LONG TERM...A BLEND OF THE ENSEMBLES APPEARS THE WAY TO GO AND WILL BE CONSISTENT WITH PREVIOUS FORECAST. MAIN CONCERNS THIS PACKAGE WILL BE CHANCES OF PCPN THIS EVENING...TOMORROW AND THEN AGAIN FROM THE MIDDLE OF NEXT WEEK THROUGH THE END OF THE WEEK. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT CONVECTION HAS FINALLY FIRED AGAIN ALONG THE FRONT/SHORT WAVE/BOUNDARY THAT HAS BEEN MOVING THROUGH THE AREA TODAY AND INTO THIS AFTERNOON. THIS CONVECTION WILL LIKELY CONTINUE INTO THE EARLY EVENING HOURS...BUT MAINLY IN THE SOUTHEAST. SO WILL KEEP SCT CONVECTION FOR A FEW HOURS ALONG AND SOUTH OF I-70. THEN THE NEXT CHC OF PCPN WILL BE TOMORROW AS A STRONGER SYSTEM MOVES INTO THE AREA. EVEN THOUGH THE LOW LEVEL MOISTURE WILL BE LIMITED...THIS SYSTEM WILL HAVE STEEPER LAPSE RATES THAN TODAY AS COOLER AIR ADVECTS INTO THE REGION IN THE UPPER LEVELS. BASED ON THIS...SPC HAS INCLUDED US IN A SLIGHT RISK FOR SVR WEATHER AGAIN TOMORROW...AND AGREE WITH THIS ASSESSMENT. THIS WILL THEN PUSH THROUGH THE AREA BY LATE AFTERNOON BUT COULD HAVE SOME LINGERING PCPN IN THE EAST AND SOUTHEAST DURING THE EVENING. SO HAVE INCLUDED A SCHC FOR THE EVENING HOURS. THEN HIGH PRSS WILL BUILD INTO THE REGION FOR MONDAY INTO TUESDAY. THIS WILL PROVIDE A BRIEF DRY PERIOD AS THE PATTERN CHANGES FOR THE REMAINDER OF THE WEEK. AS THIS PATTERN CHANGES AND THE SFC HIGH PRSS MOVES OFF TO THE EAST...SOUTHERLY WINDS WILL RETURN AND BRING WAA AND MOISTURE ADVECTION BACK INTO THE AREA. A WEAK WARM FRONT WILL THEN MOVE UP INTO THE AREA AND BRING THE RETURN OF PCPN TO CENTRAL IL FOR TUESDAY NIGHT. TEMPS WILL COOL SLIGHTLY AFTER THIS THE NEXT TWO WAVES MOVE THROUGH THE AREA AND THE LONG WAVE TROUGH SITS OVER CENTRAL IL THE NEXT COUPLE OF DAYS. MODEL GUIDANCE APPEARS TO HANDLE THIS OK AND HAVE COOLED TEMPS RESPECTIVELY. LONG TERM...WEDNESDAY THROUGH SATURDAY FAST QUASI-ZONAL FLOW WILL CONTINUE THROUGH THE REST OF NEXT WEEK. THIS PATTERN WILL BE VERY FAVORABLE FOR WEAK SHORT WAVES TO QUICKLY MOVE THROUGH THE FLOW AND BRING REOCCURRING CHANCES OF STORMS TO THE AREA. WILL LIKELY BE SOME DRY PERIODS BUT TIMING IS QUITE DIFFICULT THIS FAR OUT. THEREFORE WILL HAVE TO HAVE SOME LEVEL OF CHC POPS IN THE FCST EACH DAY. FINE TUNING OF THE FCST FOR DRY PERIODS CAN BE DONE WHEN DETAILS CAN BE BETTER SEEN. SO A 30-40PCT POP WILL BE IN EACH PERIOD FOR NOW. SOUTHERLY WINDS THROUGH THE PERIOD WILL BRING LOTS OF WAA TO THE AREA. WARM TEMPS ABOVE NORMAL SHOULD BE COMMON FROM WED TO SAT. MEX GUIDANCE LOOKS CLOSE SO HAVE KEPT TEMPS CLOSE TO GOING FCST. AUTEN && .AVIATION... ISSUED 653 AM CDT SAT JUN 21 2008 THUNDERSTORMS FIRING EARLY THIS MORNING AHEAD OF A WEAK FRONTAL BOUNDARY SINKING SOUTH FROM THE UPPER MIDWEST/GREAT LAKES. THE BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR CONVECTIVE DEVELOPMENT TODAY...BUT IT SHOULD BE SOUTH OF THE TERMINALS BY LATE AFTERNOON. SOUTHWEST WINDS ARE EXPECTED UNTIL THE BOUNDARY PASSES... WITH NORTHWEST WINDS BEHIND IT. VFR CONDITIONS WILL PREVAIL...BUT MAY BRIEFLY DROP INTO THE MVFR CATEGORY WITH THUNDERSTORMS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 4:04 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 404 PM CDT SAT JUN 21 2008 ILZ027>031-036-037-040-041-047-049-050-221100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 404 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN ON SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEVERAL ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH SATURDAY. THESE DISTURBANCES WILL ALSO BRING A PERIODIC CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HAVANA AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ038-042>046-048-051>053-221100- CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-PIATT- SANGAMON-VERMILION- 404 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN ON SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEVERAL ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH SATURDAY. THESE DISTURBANCES WILL ALSO BRING A PERIODIC CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-221100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 404 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A SURFACE TROUGH MOVES ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. THIS ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN ON SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEVERAL ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH SATURDAY. THESE DISTURBANCES WILL ALSO BRING A PERIODIC CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 8 PM. HARDIMAN
In the hours before
Local storm report, Jun 21, 2:21 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 W NEWMAN 39.80N 88.04W
06/21/2008 M0.88 INCH DOUGLAS IL CO-OP OBSERVER
&&
JPARRLocal storm report, Jun 21, 3:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 W HIDALGO 39.16N 88.19W
06/21/2008 E1.50 INCH JASPER IL CO-OP OBSERVER
NEIGHBOR RELAYED IT TO CO-OP OBSERVER
&&
AUTENLocal storm report, Jun 21, 4:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
421 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL LERNA 39.42N 88.29W
06/21/2008 M0.75 INCH COLES IL TRAINED SPOTTER
&&
SCHAFFERLocal storm report, Jun 21, 4:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 S LERNA 39.40N 88.29W
06/21/2008 M0.88 INCH COLES IL EMERGENCY MNGR
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 46 min |
| Jun 21, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 47 min |
| Jun 21, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie | 52 min |
| Jun 21, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.